Sankhya: The Indian Journal of Statistics

1996, Volume 58, Series B, Pt. 1, pp. 1--9

BEST LINEAR UNBIASED AND MAXIMUM LIKELIHOOD ESTIMATION FOR EXPONENTIAL DISTRIBUTIONS UNDER GENERAL PROGRESSIVE TYPE-II CENSORED SAMPLES

By

N. BALAKRISHNAN and R. A. SANDHU,  McMaster University

SUMMARY. In this paper, by assuming a general progressive Type-II censored sample, we derive the best linear unbiased estimators (BLUE's) for the parameters of one- or two- parameter exponential distributions. For the latter, we also derive the maximum likelihood estimators (MLE's) and show that they are simply the BLUE's adjusted for their bias. An example is given to illustrate the methods of estimation discussed in this paper.

AMS (1980) subject classification. 62F10, 62F35.

Key words and phrases. Best linear unbiased estimators, maximum likelihood estimators, progressive Type-II censored samples, exponential distributions, pivotal quantity.

Full paper (PDF)

This article in Mathematical Reviews